Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 128, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 21, 2001, 1:33 PM CDT for Perry County, Mississippi. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 21, 2001, 1:33 PM CDT (18:33 UTC)
- Expired
- Jun 21, 2001, 2:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Perry County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2073 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 211833 SVRMOB MSC111-211900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 133 PM CDT THU JUN 21 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PERRY COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 200 PM CDT * AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR KITTRELL...MOVING EAST AT 20 MPH. * THE SEVERE STORM WILL REMAIN OVER MAINLY RURAL AREAS OF... EASTERN PERRY COUNTY. STRONG DAMAGING WIND...LARGE HAIL AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3131 8892 3114 8895 3109 8885 3128 8884
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 9:50 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Jun 21, 9:50 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 950 AM CDT THU JUN 21 2001 MORNING ANALYSIS SHOWS WEAK 50H UPPER SHEAR ZONE OVER SE LA WITH ASSOCIATED WEAK SURFACE TROF EXTENDING SOUTHWARD FROM NEAR PQL. EXPECT THE UPPER FEATURE TO BE PICKED UP BY THE STRENGTHENING WESTERLIES AND BEGIN DRIFTING BACK EASTWARD ACROSS THE FA THRU THE AFTERNOON. THIS COUPLED WITH THE WEAK SURFACE TROF...OUTFLOWS FROM STORMS THIS MORNING AND THE SEA BREEZE HAS WARRANTED SLIGHTLY HIGHER POPS OVER THE ERN ZONES THRU THE AFTN-EVENING. LATEST LAPS IS ALREADY SHOWING SURFACE CAPES CLIMBING TO AROUND 4000 J/KG IN THAT AREA. HAVE UPDATED ZONES ACCORDINGLY WITH GOOD CHANCE POPS EAST...STILL SCATTERED WEST. OTHERWISE...REST OF FCST STILL ON TRACK. 39 .MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:11 PM CDT | Severe Thunderstorm Warning | MOB | George | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.